# SDR 97ZZZX1699

- Difficulty date: March 27, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N15597
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7335072
- System (JASC): 2810 · Fuel Storage
- Part: Filler Neck
- Part number: 6358500
- Condition: Corroded
- Location: Fuel Tank
- Part time: 3,251 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, FOUND AFT WING FITTINGS AND ADJACENT STRUCTURE CORRODED.  PIPER SB977 ADDRESSES THIS PROBLEM.  CAUSE DUE TO WINDOW SEALS FAILING AND MOISTURE REMAINING IN THE INSULATION. FOUND THE FUEL TANK FILLER NECK CORRODED THROUGH INTO THE FUEL STORAGE AREA.  THE PILOT REMARKED, 'AH!  I WAS WONDERING WHY MY FUEL ALWAYS HAD WATER IN IT!'.  THE CORROSION WAS PLAINLY VISIBLE, BUT COULD ONLY SEE THE PENETRATION WHEN THE RUST BUILD-UP WAS CLEANED AWAY.  SUBMITTER STATED LACK OF SEAL MAINT AND BASED IN A CORROSIVE ENVIRONMENT CAUSED THIS PROBLEM.
